Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 39, NWS Los Angeles, CA

October 16, 2015San Luis Obispo County, Santa Barbara County, California

NWS Los Angeles, CA issued this flash flood warning at Oct 16, 2015, 3:56 PM PDT for San Luis Obispo County, Santa Barbara County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 16, 2015, 3:56 PM PDT (22:56 UTC)
Expired
Oct 16, 2015, 7:00 PM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

Counties San Luis Obispo County, CA, Santa Barbara County, CA

The radar

The Vandenberg AFB radar (KVBX), 71 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 16, 4:55 PM PDTFLASH FLOOD9 E Miranda Pine Mount, CACALIFORNIA HIGHWAY PATROL CLOSED HIGHWAY 166 BETWEEN MARICOPA AND SANTA MARIA DUE TO MULTIPLE MUD AND DEBRIS FLOWS IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WGUS56 KLOX 162301
FFWLOX
CAC079-083-170200-
/O.NEW.KLOX.FF.W.0039.151016T2256Z-151017T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
357 PM PDT FRI OCT 16 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL SANTA BARBARA COUNTY IN SOUTHWESTERN CALIFORNIA...
  EASTERN SAN LUIS OBISPO COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 700 PM PDT
    
* AT 357 PM PDT...NEARLY STATIONARY LINE OF THUNDERSTORMS WERE 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA INCLUDING HIGHWAY 166 
  ABOUT 10 MILES NORTHWEST OF CUYAMA. FLASH FLOODING IS LIKELY.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... CUYAMA...  
  BLACK MOUNTAIN... HIGHWAY 166 BETWEEN TWITCHELL DAM AND THE CUYAMA 
  VALLEY... CARRIZO PLAIN... AND SHANDON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3561 12019 3561 12008 3553 12009 3547 12000
      3544 11999 3544 11988 3535 11988 3535 11981
      3526 11981 3526 11967 3518 11967 3518 11962
      3494 11964 3505 12000 3522 12040 3557 12060
      3572 12053 3576 12020

$$

KAPLAN/GOMBERG
3 follow-up statements
383 
WGUS76 KLOX 162333
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
426 PM PDT FRI OCT 16 2015

CAC079-083-170200-
/O.CON.KLOX.FF.W.0039.000000T0000Z-151017T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
426 PM PDT FRI OCT 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
NORTH CENTRAL SANTA BARBARA AND eastern SAN LUIS OBISPO COUNTIES...

AT 426 PM PDT...HEAVY RAIN WAS CONTINUING TO AFFECT THE INTERIOR 
PORTIONS OF SAN LUIS OBISPO COUNTY. TWO INCH HOURLY RAINFALL RATES 
WERE OCCURRING AROUND HIGHWAY 166 AROUND 10 MILES NORTHWEST OF 
CUYAMA. FLASH FLOODING IS LIKELY TO BE OCCURRING IN THIS AREA AS 
WELL AS IN Rural AREAS NEAR STREAMS. AN ADDITIONAL STRONG 
THUNDERSTORM HAS RAPIDLY DEVELOPED NEAR CALFORNIA VALLEY ON HIGHWAY 
58.

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...CUYAMA... 
BLACK MOUNTAIN...HIGHWAY 166 BETWEEN TWITCHELL DAM AND THE CUYAMA 
VALLEY...CARRIZO PLAIN...AND CALIFORNIA VALLEY ALONG HIGHWAY 
58.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3561 12019 3561 12008 3553 12009 3547 12000
      3544 11999 3544 11988 3535 11988 3535 11981
      3526 11981 3526 11967 3518 11967 3518 11962
      3494 11964 3505 12000 3522 12040 3557 12060
      3572 12053 3576 12020

$$
KAPLAN/GOMBERG
531 
WGUS76 KLOX 170004
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
500 PM PDT FRI OCT 16 2015

CAC079-083-170200-
/O.CON.KLOX.FF.W.0039.000000T0000Z-151017T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
500 PM PDT FRI OCT 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
NORTH CENTRAL SANTA BARBARA AND EASTERN SAN LUIS OBISPO COUNTIES...

AT 500 PM PDT...A THUNDERSTORM NEAR CALIFORNIA VALLEY ALONG HIGHWAY 
58 CONTINUES TO PRODUCE HEAVY RAINFALL. RAINFALL RATES WERE ONE HALF 
TO ONE INCH PER HOUR. NO REPORTS OF FLOODING AT THIS TIME...BUT WILL 
MONITOR REPORTS. THE CHP AT 455 PM PDT HAS ISSUED A SIG ALERT FOR 
HIGHWAY 166 CLOSED BETWEEN HIGHWAY 101 IN SANTA MARIA AND MARICOPA 
DUE TO FLOODING. CHP ALSO REPORTED AT 419 PM...MULTIPLE VEHICLES 
INCLUDING A SCHOOL BUS WERE TRAPPED ON HIGHWAY 166 DUE TO FLASH 
FLOODING NEAR SPANISH RANCH. ALSO REPORTS OF LOTS OF MUD ON ROAD 
NEAR HIGHWAY 166 AND BELL ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... NEW 
CUYAMA...BLACK MOUNTAIN... HIGHWAY 166 BETWEEN TWITCHELL DAM AND THE 
CUYAMA VALLEY... CARRIZO PLAIN... AND HIGHWAY 58 NEAR CALIFORNIA 
VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3561 12019 3561 12008 3553 12009 3547 12000
      3544 11999 3544 11988 3535 11988 3535 11981
      3526 11981 3526 11967 3518 11967 3518 11962
      3494 11964 3505 12000 3522 12040 3557 12060
      3572 12053 3576 12020

$$
KAPLAN/GOMBERG
708 
WGUS76 KLOX 170127
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
625 PM PDT FRI OCT 16 2015

CAC079-083-170135-
/O.CAN.KLOX.FF.W.0039.000000T0000Z-151017T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA BARBARA CA-SAN LUIS OBISPO CA-
625 PM PDT FRI OCT 16 2015

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL SANTA BARBARA AND
EASTERN SAN LUIS OBISPO COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH 
THIS EVENING. 

LAT...LON 3561 12019 3561 12008 3553 12009 3547 12000
      3544 11999 3544 11988 3535 11988 3535 11981
      3526 11981 3526 11967 3518 11967 3518 11962
      3494 11964 3505 12000 3522 12040 3557 12060
      3572 12053 3576 12020

$$

KAPLAN/GOMBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 2:00 PM PDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 16, 2:00 PM PDT, 1 hour 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT FRI OCT 16 2015

.SYNOPSIS...

LOW PRESSURE ALOFT WILL BRING THE POSSIBILITY OF MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS
THROUGH SUNDAY. COASTAL MORNING CLOUDS AND PATCHY FOG IS ALSO
POSSIBLE THROUGH SUNDAY. A SECOND LOW PRESSURE ALOFT WILL SUPPORT
COOLER TEMPERATURES SUNDAY AND MONDAY WITH GRADUALLY WARMING THROUGH
THE MIDDLE OF NEXT WEEK AS THE LOW SLOWLY PUSHES TO THE EAST.

&&

.SHORT TERM (TODAY-MON)...ACTIVITY A LITTLE SLOWER TO START TODAY
THOUGH THERE HAVE BEEN A FEW SHOWERS ESPECIALLY NEAR THE LA/SBD
BORDER. CELLS THERE ARE MOVING FAIRLY RAPIDLY WHILE THE CELL THAT
HAS DEVELOPED IN THE SBA MTNS IS MOSTLY STATIONARY. GIVEN THE
POSITION OF THE LOW THIS MAKES SENSE AND MODELS SHOWED THIS QUITE
WELL. AS THE LOW CONTINUES TO SHIFT EAST TODAY THERE SHOULD BE A
WEAKENING OF THE STEERING WINDS ACROSS LA COUNTY RESULTING IN SLOWER
MOVING STORMS AND A HIGHER RISK OF FLASH FLOODING. PWATS STILL IN
THE 1.3"-1.5" RANGE TODAY AND ALL THE PARAMETERS LOOK SIMILAR TO
YESTERDAY SO I FULLY EXPECT TSTORM ACTIVITY TO PICK UP THROUGH THE
AFTERNOON ACROSS THE MTNS AND AV AND POSSIBLY ACROSS ERN SLO COUNTY
AS WELL.

SHOULD SEE STORM DISSIPATING NOT LONG AFTER SUNSET TONIGHT. MARINE
LYR CLOUDS EXPECTED TO MOVE INTO THE VALLEYS AGAIN OVERNIGHT AS A
WEAK TROF MOVES INTO NRN CA. SOME DEEPENING IS POSSIBLY ALONG WITH
AREAS OF DRIZZLE THROUGH THE MORNING HOURS. MOST AREAS SHOULD GET AT
LEAST SOME SUNSHINE IN THE AFTERNOON BUT THE BOUNDARY LAYER REMAINS
QUITE MOIST AS TRHE TROF CONTINUES TO SLIDE SOUTH THROUGH THE STATE.
SO SKIES PROBABLY PARTLY CLOUDY AT BEST. ALSO, THE AIR MASS OVER THE
MTNS AND AV REMAINS QUITE UNSTABLE SATURDAY AFTERNOON, THOUGH REALLY
NOT MUCH ENERGY ALOFT WITH TODAY'S LOW TO OUR EAST AND THE TROF
ENERGY WELL TO OUR NORTH. SO CAN'T RULE OUT THUNDERSTORMS FOR
SATURDAY BUT THEY SHOULD BE WEAKER AND LESS WIDESPREAD THAN TODAY.

TROF DROPS SOUTH THROUGH CENTRAL CALIFORNIA SUNDAY THEN SHIFTS EAST
INTO NV MONDAY. PROBABLY ANOTHER ROUND OF DEEP MARINE LYR CLOUDS AND
AREAS OF COAST/VALLEY DRIZZLE SUNDAY MORNING THEN AT LEAST PARTIAL
CLEARING BY AFTERNOON. A SMALL CHANCE OF AFTERNOON TSTORMS ACROSS
THE INTERIOR AGAIN SUNDAY WITH THE TROF MOVING THROUGH AND LINGERING
INSTABILITY/MOISTURE BUT PWATS WILL BE WAY DOWN FROM TODAY SO LESS
TO WORK WITH.

SOME SECONDARY ENERGY BEHIND THE SUNDAY SYSTEM WILL ACTUALLY START
TO CARVE OUT ITS OWN TROF MONDAY. THIS IS A BIT OF A DEPARTURE FROM
PREVIOUS SOLUTIONS BUT SEEMS TO BE WELL AGREED UPON BY ALL THE 12Z
RUNS TODAY AND WILL GREATLY IMPACT THE WEATHER NEXT WEEK. FOR
MONDAY, MORE DEEP MARINE LYR CLOUDS, POSSIBLY SOME MORNING DRIZZLE
SLOW CLEARING AND A COUPLE DEGREES OF ADDITIONAL COOLING.

.LONG TERM (TUE-FRI)...PRETTY BIG CHANGES IN THE PATTERN AS WAS
ALLUDED TO PREVIOUSLY. WITH THE ADDITIONAL ENERGY COMING IN FROM THE
NORTH MODELS NOW FAVOR A DEEPER TROF DEVELOPING FURTHER WEST,
KEEPING THE RIDGE AXIS MUCH FARTHER NORTH. WHILE ANY PRECIP WITH
THIS LOW IS UNLIKELY, THIS PATTERN IS DEFINITELY A COOLER ONE THAN
WHAT MODELS HAVE SHOWN THE LAST SEVERAL DAYS. OFFSHORE GRADIENTS ARE
NOW ALMOST COMPLETELY NON-EXISTENT AND THE AIR MASS OVERALL IS MUCH
COOLER THAN WHAT MODELS WERE SHOWING BEFORE. STILL WARMER THAN
NORMAL BUT COOLER THAN IT'S BEEN OVER THE LAST WEEK. CONFIDENCE
PRETTY HIGH IN THIS CHANGE IN MODEL SOLUTIONS GIVEN THE EXCELLENT
MODEL AGREEMENT. HIGHS HAVE BEEN TRIMMED BACK ABOUT 5 DEGREES, MORE
SO FOR COASTAL AREAS. THERE IS 15-30 KT OF NORTHEAST FLOW ALOFT AND
SOME MOISTURE FROM 700 MB AND ABOVE TUE/WED SO WE MAY HAVE SOME
CLOUDS ACROSS THE MOUNTAINS EACH AFTERNOON. DON'T FEEL CONFIDENT
ENOUGH GOING WITH ANY POPS BUT SOMETHING TO WATCH FOR IN FUTURE
MODEL SOLUTIONS. THE UPPER LOW SHIFTS EAST THU/FRI BUT IS QUICKLY
REPLACED BY ANOTHER TROF FROM THE NORTHWEST THAT AT THIS TIME SHOWS
VERY LITTLE MOISTURE FOR US.

&&

.AVIATION...16/1800Z.
WEAK MARINE LAYER 015-025 DEEP THIS MORNING.

THUNDERSTORMS EXPECTED SOMETIME THROUGH 01Z AT KPMD AND KWJF. 20
PERCENT CHANCE OF VCTS AT KSMX AND KSBP 20-24Z...AND 10 PERCENT AT
KBUR AND KVNY. +TSRA AND VRB20G30KT POSSIBLE NEAR ANY THUNDERSTORMS.
MVFR CIGS UNLIKELY TO CLEAR BEFORE 20Z AT KLAX KLGB KBUR KVNY KSBA.
30 PERCENT CHANCE OF ALL DAY CIGS AT KLAX AND KLGB. 20 PERCENT
CHANCE OF ALL DAY CIGS AT KBUR AND KOXR. STRATUS WILL REFORM AGAIN
TONIGHT...WITH CIGS ABOUT THE SAME TO SLIGHTLY HIGHER FROM LAST
NIGHT. 40 PERCENT CHANCE OF IFR CIGS AT KPRB 10-16Z.

KLAX...MVFR CIGS UNLIKELY TO CLEAR BEFORE 21Z...WITH 30 PERCENT
CHANCE OF ALL DAY CIGS. 10 PERCENT CHANCE FOR VCSH...MOSTLY BEFORE
20Z. MVFR CIGS EXPECTED TONIGHT BY 06Z AT THE LATEST.

KBUR...MVFR CIGS UNLIKELY TO CLEAR BEFORE 20Z...WITH 20 PERCENT
CHANCE OF ALL DAY CIGS. 10 PERCENT FOR VCTS...MOSTLY BEFORE 20Z.
IFR CIGS EXPECTED TONIGHT BY 09Z AT THE LATEST.

&&

.MARINE...16/200 PM... MODERATE CONFIDENCE IN LOW GRADE SMALL CRAFT
ADVISORY CONDITIONS TONIGHT NORTH OF SAN NICOLAS ISLAND BEYOND 10 NM
FROM SHORE. HIGH CONFIDENCE IN SMALL CRAFT CONDITIONS WITH WINDS TO
AROUND 30 KT SATURDAY THROUGH EARLY NEXT WEEK. 30 PERCENT CHANCE OF
GALE CONDITIONS MONDAY NIGHT. THESE WINDS COULD IMPACT THE WESTERN
SBA CHANNEL AS WELL. THESE WINDS WILL ALSO CREATE CHOPPY SEAS NORTH
OF SAN ONOFRE...INCREASING EACH DAY THROUGH MONDAY. NO THUNDERSTORMS
EXPECTED OVER THE COASTAL WATERS AT THIS TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION/MARINE...KITTELL
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 16, 6:00 AM PDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI OCT 16 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-171300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A MOIST AND UNSTABLE AIR MASS WILL BRING THE POTENTIAL FOR STRONG
THUNDERSTORMS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS
ANGELES COUNTIES AS WELL AS THE ANTELOPE VALLEY THIS AFTERNOON AND
EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW-MOVING..AND
WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING AS WELL AS MUD AND
DEBRIS FLOWS. ADDITIONALLY...THUNDERSTORMS COULD PRODUCE GUSTY AND
ERRATIC WINDS AS WELL AS HAIL.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

ON TUESDAY AND WEDNESDAY...THERE IS THE POTENTIAL FOR A MODERATE
SANTA ANA WIND EVENT. GUSTY NORTHEAST WINDS WILL BE POSSIBLE ACROSS
SECTIONS OF VENTURA AND LOS ANGELES COUNTIES...AS WELL AS WARM AND
DRY CONDITIONS. SO...THERE WILL BE A HEIGHTENED FIRE WEATHER CONCERN
FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

In the hours before

Local storm report, Oct 16, 10:08 AM PDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1008 AM PDT FRI OCT 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       8 SW LANCASTER          34.62N 118.29W
10/15/2015  M3.38 INCH       LOS ANGELES        CA   MESONET

            LEONA VALLEY RAIN GAUGE REPORTED 3.38 INCHES
            IN ONE-HOUR AND 1.81 INCHES IN 30 MINUTES.
            THIS WAS A 1000-YR RAINFALL EVENT.

&&

NWS LOS ANGELES/OXNARD CA
IRIS SYSTEM

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 5:19 PM PDTFlash Flood WarningLOXLos Angeles3 hr
Oct 15, 5:29 PM PDTSevere Thunderstorm WarningLOXLos Angeles73 min
Oct 15, 6:40 PM PDTFlash Flood WarningLOXLos Angeles, Ventura2 hr
Oct 15, 7:16 PM PDTFlash Flood WarningLOXSan Luis Obispo3 hr
Oct 15, 9:30 PM PDTFlash Flood WatchLOX23 hr
Oct 16, 8:51 AM PDTSmall Craft AdvisoryLOX12 hr
Oct 16, 1:44 PM PDTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara, Ventura3 hr
Oct 16, 2:26 PM PDTFlash Flood WarningLOXSanta Barbara, Ventura3 hr

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.